Dr Oz: Are Medicines Making You Fat | SSRI Vs NDRI Antidepressants

Dr Oz: Are Drugs Making You Gain Weight

If you’re struggling to shed pounds or keep the weight off, maybe it’s not your fault. If your diet and exercise routine is under control, and you’re still not seeing results, it could have more to do with your medicine cabinet than your kitchen.

Read about Food Allergies & Weight Gain.

Dr Oz revealed four common medications that could be causing you to put on extra pounds. See if you are taking any of these and find out the health impact they could have.

Dr Oz: Weight Gain Side Effects

Could your medications be making you fat? Find out how weight gain can be a side effect of common drugs.

Dr Oz Weight Gain: Alpha Beta Blockers & Blood Pressure

Rhea told Dr Oz she has gained 15 pounds recently. She routinely takes medication, and she is having trouble maintaining her weight. Dr Oz evaluated her medication list, and that’s where he learned she is taking Alpha Beta Blockers to control her high blood pressure.

Dr Oz revealed that these medications could cause you to gain as much as eight pounds, and even retain water weight. He suggested that she ask her doctor about switching to a prescription water pill as an alternative.

Dr Oz Weight Gain: Diabetes Medicine

Keisha was also in the audience, and she doesn’t understand how she has gained 30 pounds, even though she’s eating healthy meals and working out regularly. Dr Oz found out from her chart that she is taking a Diabetes Medication, which he said could be packing on 22 extra pounds–that’s a lot of extra weight.

Diabetes Medicines work by moving sugar from your bloodstream into your body’s fat cells. To avoid the associated weight gain, Doctor Oz suggested looking into an alternative called Metformin.

Dr Oz Weight Gain: Allergy Medicine

Are you taking medicine to fight the symptoms of the Worst Allergy Season in years? Someone in the audience complained about gaining 40 pounds over the last year. Dr Oz learned she is taking allergy medicine, and he said that these antihistamines can give you cravings, which could cause you to eat more. He suggested switching to a nasal decongestant instead.

Dr Oz Weight Gain: SSRI Vs NDRI Antidepressant Drugs

Carolyn was Dr Oz’s last patient in his survey of weight gain drugs. She complained that she’s put on 60 pounds, and Dr Oz found she is taking an SSRI, an antidepressant drug, which has a side effect of weight gain of up to 25 pounds. Some antidepressant medicines change the brain chemistry that regulates the appetite. He said that switching to an NDRI drug would be just as effective for treating depression, without the weight gain.

Don't forget to like us on Facebook and to follow us on Twitter and on Pinterest!


Tagged as: , , , , , , , , , ,

 

About the author

Pat Howard is a writer from St. Louis. He was born with a remote control in his hand, and is grateful to finally have a haven at Recapo for his pathological love of daytime television.

More posts by | E-mail Pat Howard

 

 

 

Add a comment

required

required

optional